Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 64, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 19, 2025, 6:16 AM EDT for Darke County, Preble County, Ohio; Wayne County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2025, 6:16 AM EDT (10:16 UTC)
- Expired
- Apr 19, 2025, 6:49 AM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Wayne County, IN, Darke County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2487 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:52 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 19, 3:52 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 352 AM EDT Sat Apr 19 2025 .SYNOPSIS... Showers and thunderstorms can be expected at times today as a cold front moves into the Ohio Valley. A chance of showers and thunderstorms will continue Sunday into Monday as a low pressure system lifts northeast through the Great Lakes region. && .NEAR TERM /THROUGH TODAY/... A cold front currently stretching from Lake Michigan through Illinois will sag slowly southeast into our area through this afternoon. Widespread showers and thunderstorms ahead of the front back across southern Illinois will advect east northeast along the front and overspread mainly northern portions of our area through mid morning. However, instability will be weakening across our area by that time with activity beginning to wane through late morning. We will begin to destabilize again through early afternoon, along and just ahead of the front. This will likely lead to some redevelopment of showers and a few thunderstorms, mainly for areas along and southeast of the I-71 corridor through the afternoon hours. With strong 0-3 and 0-6 km shear present, a few strong to severe storms will be possible along this corridor this afternoon, assuming we are able to destabilize enough. The main threat would be damaging winds and perhaps some hail in any stronger updrafts. With the front draped across the region, we will end up with a decent temperature gradient across our area today with afternoon highs ranging from the mid 60s northwest to the lower 80s in our far southeast. && .SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/... The showers and any thunderstorms will begin to taper off heading into this evening as the front continues to sag southeast and we lose the diurnal instability. The front will stall out to our south later tonight into Sunday morning before beginning to lift back to the north as warm front Sunday afternoon as a developing surface low lifts north across the mid Mississippi Valley. This will combine with a strengthening low level jet ahead of the low to lead to scattered showers and chance for thunderstorms during the day on Sunday, especially across western portions of our area. Lows tonight will range from the upper 40s north to the upper 50s south with highs on Sunday ranging from the low 60s in the north to the upper 70s in the south. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... A low pressure system moves through the Great Lakes Sunday night through Monday. On Sunday night, a warm front east of the low lifts further north of the Ohio Valley which will help to reinforce the warm air in place. Shower and storms chances remain fairly minimal with lack of forcing for at least the first half of the night. Forecast lows only drop to near 60. On Monday, the low continues to progress northeast and an associated cold front works through the Ohio Valley during the day. Shower and storms chances increase ahead of the front. Currently, severe probabilities remain on the low side since only a low amount of instability is modeled in the warm sector. Additionally, shower/storm coverage is not expected to be overly high. Slightly cooler and drier air returns behind the front for the middle of the week. Shower and storm chances return by the end of the week when another stalled boundary drifts into the Ohio Valley. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... Showers and a few embedded thunderstorms will gradually overspread the area from the west through the morning hours ahead of an approaching cold front. The shower activity will then become more scattered through the afternoon and into early evening as the front continues to sag slowly southeast across the area. VFR conditions should generally prevail ahead of the front, although some brief periods of MVFR vsbys and/or cigs will be possible with some of the showers. Behind the front, pcpn will taper off this evening with cigs becoming MVFR, with southwest winds becoming northwest. OUTLOOK...Some MVFR CIGs are possible early Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Campbell AVIATION...JGL
Hazardous weather outlook, Apr 19, 4:05 AM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 405 AM EDT Sat Apr 19 2025 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-201000- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 405 AM EDT Sat Apr 19 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Scattered showers and thunderstorms will be possible today. A few strong to severe storms cannot be ruled out, with damaging wind being the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 19, 6:10 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
610 AM EDT Sat Apr 19 2025
INZ050-058-191045-
Fayette IN-Wayne IN-
610 AM EDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WAYNE AND
NORTHWESTERN FAYETTE COUNTIES THROUGH 645 AM EDT...
At 609 AM EDT, a strong thunderstorm was located near New Castle,
moving northeast at 70 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Mount Auburn, Franklin, Dublin, Spring Grove, Cambridge City,
Middleboro, Whitewater, Jacksonburg, East Germantown, Centerville,
Interstate 70 at Exit 145, Bentonville, Economy, Greens Fork,
Williamsburg, Bethel, Milton, Hagerstown, Fountain City, and
Richmond.
This includes I-70 in Indiana between mile markers 134 and 153.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3979 8522 3987 8522 3987 8520 4001 8520
4000 8482 3987 8481 3973 8530 3979 8530
TIME...MOT...LOC 1009Z 239DEG 62KT 3985 8530
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 6:25 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 35 min |
| Apr 19, 6:31 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 29 min |
| Apr 19, 7:00 AM EDT | Special Weather Statement | ILN | Auglaize, Hardin, Logan, Shelby | 45 min |
| Apr 19, 7:04 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 41 min |
| Apr 19, 9:17 AM EDT | Special Weather Statement | ILN | Darke, Miami | 43 min |
| Apr 19, 9:45 AM EDT | Special Weather Statement | ILN | Preble | 45 min |
| Apr 19, 9:54 AM EDT | Special Weather Statement | ILN | Champaign, Logan, Shelby | 66 min |
| Apr 19, 10:20 AM EDT | Special Weather Statement | ILN | Montgomery, Preble | 40 min |
| Apr 19, 10:38 AM EDT | Special Weather Statement | ILN | Marion | 37 min |
| Apr 19, 10:47 AM EDT | Special Weather Statement | ILN | Clark, Montgomery | 43 min |
| Apr 19, 11:11 AM EDT | Special Weather Statement | ILN | Madison | 49 min |
| Apr 19, 11:17 AM EDT | Special Weather Statement | ILN | Hamilton, Warren | 58 min |
| Apr 19, 11:41 AM EDT | Special Weather Statement | ILN | Licking | 49 min |
| Apr 19, 11:54 AM EDT | Special Weather Statement | ILN | Clinton, Fayette | 36 min |
| Apr 19, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 49 min |
| Apr 19, 4:54 PM EDT | Special Weather Statement | ILN | Brown | 36 min |
| Apr 19, 5:21 PM EDT | Severe Thunderstorm Warning | ILN | Highland, Pike, Ross | 39 min |
| Apr 19, 5:28 PM EDT | Special Weather Statement | ILN | Highland | 32 min |
| Apr 19, 5:35 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Ross, Scioto | 40 min |
| Apr 19, 5:49 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pike, Ross | 56 min |
| Apr 19, 6:11 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 19 min |
| Apr 19, 6:10 AM EDT | Special Weather Statement | ILN | Wayne | 35 min |
| Apr 19, 10:44 AM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.